North Carolina, 2012Damaging Winds in North Carolina, July 16, 2012
July 16, 2012 · NWS MHX · 3 events in 2 counties and zones
Scattered thunderstorms developed across eastern North Carolina during the afternoon and evening of July 16th as a strong upper level impulse approached the region from the northwest. A couple of the storms became severe producing strong winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across eastern North Carolina during the afternoon and evening of July 16th as a strong upper level impulse approached the region from the northwest. A couple of the storms became severe producing strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 16, 2:33 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 16, 2:33 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT MON JUL 16 2012
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO EXTEND INTO THE CAROLINAS FROM THE
WESTERN ATLANTIC THROUGH MID WEEK AS A TROUGH OF LOW PRESSURE
LINGERS INLAND. A COLD FRONT WILL APPROACH FROM THE NORTH
THURSDAY AND FRIDAY...THEN STALL OVER OR JUST SOUTH OF THE AREA FOR
THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 3 PM MONDAY...SCT CONVECTIVE COVERAGE PRIMARILY FOCUSED OVER
NRN SECTIONS SO FAR THIS AFTN...BUT ADDITIONAL DEVELOPMENT LIKELY AS
SEA BREEZE BOUNDARY CONTINUES TO PUSH INLAND THROUGH LATE AFTN INTO
EARLY EVENING. WILL CONTINUE CHC/SCT 30-40 POPS OVER NW HALF OF AREA
WITH 20 POP REST OF AREA EXCEPT SEA BREEZED ZONE FROM SRN OBX DOWN
TO CRYSTAL COAST BEACHES. LIGHT-MODERATE S-SW WINDS WILL KEEP TEMPS
UP AGAIN SIMILAR TO LAST NIGHT...LOW-MID 70S INLAND TO AROUND 80
COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AS OF 3 PM MONDAY...MODELS REMAIN CONSISTENT FOR TUE WITH LITTLE
CHANGE IN BERMUDA HIGH/INLAND TROF SFC PATTERN...WHILE WEAK SHRT WV
ENERGY GETS SHEARED OUT. THUS EXPECTING TYPICAL MID SUMMER SEA
BREEZE DAY WITH 20-30 POPS GRADUALLY SPREADING INLAND WITH SEA
BREEZE DURING AFTN. SLIGHT UPR RIDGING AND LOW LVL THICKNESS
INCREASES DO SUPPORT MAX TEMPS A FEW DEGS HOTTER INLAND...LOW-MID
90S WITH NEAR 90 COAST. HEAT INDICES JUST INLAND OF COAST MAY REACH
100-103.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 3 PM MON...00Z ECMWF AND 12Z GFS IN GOOD AGREEMENT THROUGH
LATE THIS WEEK. DIFFERENCES SHOW UP THIS WEEKEND HOWEVER IN THE
HANDLING OF THE BACKDOOR FRONT. THE GFS PUSHES THE FRONT IS A BIT
FASTER THAN THE ECMWF AND PUSHES THE FRONT TO THE SOUTH SATURDAY
MORNING. THE ECMWF HANGS UP THE FRONT OVER THE SOUTHERN COUNTIES.
BOTH MODELS DISSIPATE THE FRONT EARLY NEXT WEEK. PREFER THE ECMWF
SOLUTION AS IT IS DIFFICULT TO GET A FRONT SOUTH OF HERE IN THE
MIDDLE OF SUMMER.
WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH MIDWEEK WITH THE
HIGH OVER THE SOUTH ATLANTIC AND A SURFACE TROF INLAND. MAINLY
SEABREEZE DRIVEN CONVECTION ONCE AGAIN ON WEDNESDAY. THE BACKDOOR
COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH THURSDAY AND
FRIDAY...BECOMING STATIONARY WEST-EAST OVER THE SOUTHERN COUNTIES
ON SATURDAY. RAIN CHANCES WILL BE HIGHEST THURSDAY AND FRIDAY
THEN GRADUALLY LOWERING THROUGH THE WEEKEND INTO MONDAY AS THE
FRONT WASHES OUT.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 1 PM MONDAY...SCT TSTMS DEVELOPING NEAR KPGV WITH ADDITIONAL
ACTIVITY TO WEST FROM KFAY TO KCLT...AND WILL INCLUDE VCTS MENTION
ALL TAF SITES AT LEAST A FEW HOURS BETWEEN 18Z AND 00Z. VFR
PREVAILING DURING PERIOD OUTSIDE OF TSTM ACTIVITY. ANY SITES THAT
RECEIVE SIGNIFICANT RAIN THIS AFTN/EARLY EVENING WILL BE PRONE TO
PERIOD OF IFR FOG/STRATUS LATE TONIGHT/EARLY TUE...BUT TOO UNCERTAIN
TO INCLUDE IN FCST AT THIS TIME.
LONG TERM /TUE NIGHT THROUGH SAT/
AS OF 3 PM MON...VFR FOR THE MOST PART THROUGH THE PERIOD. MAINLY
ISOLATED DIURNAL CONVECTION WEDNESDAY. CONVECTION WILL BECOME MORE
NUMEROUS THURSDAY AND FRIDAY AS A BACKDOOR FRONT APPROACHES FROM
THE NORTH. THE FRONT WILL BECOME STATIONARY NEAR THE SOUTH COAST
SATURDAY...GRADUALLY WASHING OUT BY EARLY NEXT WEEK. RAIN CHANCES
WILL DECREASE A BIT SATURDAY INTO MONDAY AS THE FRONT SLOWLY
WASHES OUT. SURFACE WINDS WILL CONTINUE SOUTHWEST THROUGH
FRIDAY...THEN LIGHT AND VARIABLE FOR THE WEEKEND...THEN BACK TO A
LIGHT SOUTHWEST FLOW MONDAY.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY...
AS OF 3 PM MONDAY...LITTLE CHANGE IN BERMUDA HIGH/INLAND TROF SFC
PATTERN EXPECTED TONIGHT THROUGH TUE...THUS PERSISTENCE FCST FOR SW
WINDS 10-15 KT. HIGHER END OF SPEEDS MAINLY FOR NRN AND CENTRAL
WATERS THIS EVENING...AND AGAIN TUE AFTN. WW3 AND SWAN IN GOOD
AGREEMENT WITH SEAS REMAINING 2-4 FT...WITH SOME HEIGHTS TO 5 FT
OUTER PORTIONS OF NRN AND CENTRAL WATERS.
LONG TERM /TUE NIGHT THROUGH SAT/
AS OF 3 PM MON...LATEST RUN OF THE MAJOR MODELS IN VERY CLOSE
AGREEMENT THROUGH LATE WEEK. STILL PREFER THE 00Z ECMWF HANDLING
OF THE BACKDOOR FRONT THIS WEEKEND...WHICH HANGS UP THE FRONT OVER
THE SOUTHERN WATERS THIS WEEKEND. THE GFS PUSHES THE FRONT TO THE
SOUTH WHICH IS HARD TO DO THIS TIME OF YEAR. SOUTHWEST FLOW
CONTINUES THROUGH FRIDAY. EXPECTING A NORTHEAST FLOW OVER THE
CENTRAL AND NORTHERN WATERS SATURDAY AND SUNDAY NORTH OF THE FRONT
WITH A SOUTHWEST FLOW OVER THE SOUTHERN WATERS. STILL LOOKING AT
SMALL CRAFT SEAS DEVELOPING OVER THE CENTRAL AND SOUTHERN WATERS
THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON AHEAD OF THE FRONT.
WINDS AND SEAS WILL DIMINISH THIS WEEKEND WITH THE FRONT ACROSS
THE AREA.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/HSA
MARINE...JBM/HSA
Hazardous weather outlook, Jul 16, 3:18 PM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 PM EDT MON JUL 16 2012
NCZ029-044>047-079>081-090>094-172030-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
418 PM EDT MON JUL 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHWESTERN
HALF OF THE REGION THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL
BE LOCALLY STRONG WITH STRONG GUSTY WINDS AND SMALL HAIL THE
PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ095-098-103-104-172030-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
418 PM EDT MON JUL 16 2012
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHERN
OUTER BANKS THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE
LOCALLY STRONG WITH STRONG GUSTY WINDS AND SMALL HAIL THE PRIMARY
THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 1:31 PM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
231 PM EDT MON JUL 16 2012
NCZ103-161930-
OUTER BANKS DARE-
231 PM EDT MON JUL 16 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 330 PM EDT...
AT 226 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 11 MILES SOUTHWEST OF WANCHESE...OR ABOUT 10
MILES SOUTH OF MANNS HARBOR...MOVING EAST NEAR 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
WANCHESE...MANTEO...WHALEBONE
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3576 7553 3577 7559 3579 7555 3580 7557
3580 7560 3583 7558 3584 7559 3583 7561
3580 7562 3583 7568 3586 7567 3594 7574
3595 7570 3591 7562 3593 7562 3600 7570
3600 7564 3574 7549 3562 7547
TIME...MOT...LOC 1826Z 275DEG 24KT 3573 7577
ASMSpecial weather statement, Jul 16, 2:37 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 PM EDT MON JUL 16 2012
NCZ046-047-081-103-162030-
MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-TYRRELL-
337 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE...MAINLAND
DARE...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 430 PM EDT...
AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF CENTER OF DARE COUNTY BOMBING RANGE...OR ABOUT 14 MILES
NORTH OF ENGELHARD...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CENTER OF DARE COUNTY
BOMBING RANGE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3544 7548 3562 7548 3577 7554 3571 7571
3559 7578 3547 7551 3546 7552 3556 7585
3561 7588 3551 7597 3554 7622 3585 7608
3565 7603 3586 7600 3589 7574 3584 7572
3586 7567 3589 7569 3589 7558 3567 7547
TIME...MOT...LOC 1937Z 292DEG 10KT 3569 7599Special weather statement, Jul 16, 3:31 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 PM EDT MON JUL 16 2012
NCZ046-047-081-162115-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-
431 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND DARE...MAINLAND
HYDE AND TYRRELL COUNTIES THROUGH 515 PM EDT...
AT 431 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTER OF DARE COUNTY BOMBING RANGE...OR ABOUT 14 MILES SOUTHWEST OF
MANNS HARBOR...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE WORTH...STUMPY
POINT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3556 7581 3561 7588 3547 7599 3541 7601
3543 7611 3575 7606 3576 7605 3571 7605
3565 7604 3576 7599 3591 7598 3593 7602
3591 7596 3593 7593 3597 7595 3598 7584
3591 7576 3569 7573 3566 7576 3562 7573
TIME...MOT...LOC 2031Z 299DEG 9KT 3569 7588Special weather statement, Jul 16, 3:46 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
446 PM EDT MON JUL 16 2012
NCZ090-162130-
DUPLIN-
446 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 530
PM EDT...
AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF ROSE HILL...OR ABOUT 11 MILES WEST OF WALLACE...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSE HILL...
TEACHEY...WALLACE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3505 7815 3480 7770 3471 7778
3471 7799 3473 7802 3472 7811 3471 7813
3473 7819 3475 7820
TIME...MOT...LOC 2046Z 287DEG 11KT 3478 7816Special weather statement, Jul 16, 4:19 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 PM EDT MON JUL 16 2012
NCZ044-079-080-091-093-162200-
BEAUFORT-CRAVEN-GREENE-LENOIR-PITT-
519 PM EDT MON JUL 16 2012
...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS
CRAVEN...BEAUFORT...LENOIR...PITT AND GREENE COUNTIES THROUGH 600 PM
EDT...
AT 518 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STATON TO SNOW HILL...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF GREENVILLE TO 10 MILES
NORTH OF LA GRANGE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOUSE...SNOW HILL...
MAURY...ARBA......GREENVILLE...PACTOLUS......ORMONDSVILLE...
HOOKERTON......BELLS FORK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3557 7779 3578 7731 3559 7690 3540 7715
3526 7759 3547 7784
TIME...MOT...LOC 2118Z 348DEG 7KT 3569 7733 3544 7773Special weather statement, Jul 16, 4:29 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
529 PM EDT MON JUL 16 2012
NCZ079-091-162215-
GREENE-LENOIR-
529 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS LENOIR AND GREENE COUNTIES
THROUGH 615 PM EDT...
AT 529 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LINDELL...OR ABOUT 12 MILES NORTHEAST OF GOLDSBORO...MOVING SOUTHEAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SHINE...JASON...SNOW
HILL......ARBA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3557 7783 3560 7779 3546 7751 3524 7777
3532 7783 3534 7783 3537 7781 3540 7781
3543 7783
TIME...MOT...LOC 2129Z 304DEG 9KT 3550 7782Thunderstorm Wind, Greene
- When
- July 16, 4:39 PM EST
- Where
- Greene County, 1.69 mi W of Snow Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 35.450, -77.710
Strong winds damaged 3 homes west of Snow Hill. A large tree limb was blown through the roof of one home.
Thunderstorm Wind, Craven
- When
- July 16, 5:41 PM EST
- Where
- Craven County, 0.56 mi E of Vanceboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.300, -77.160
Strong winds blew down trees and power lines east of Vanceboro.
Thunderstorm Wind, Craven
- When
- July 16, 6:08 PM EST
- Where
- Craven County, 1.38 mi N of Trent Woods
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.120, -77.080
Strong winds blew down power lines in New Bern.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 16 to 19, 20123 deaths · 53 injured · 22 events
- Damaging Winds and Lightning Strikes in Alabama, July 16, 20121 death · $254,000 · 52 kt wind · 5 events
- Excessive Heat in Illinois, July 16 to 19, 20121 death · 17 events
- Heat in Wisconsin, July 16 to 17, 20121 death · 9 events
- Flash Flooding and Debris Flows in Washington, July 16 to 20, 2012$1.3 million · 1.75 in hail · 12 events
- Flash Flooding and Debris Flow in Oregon, July 16 to 20, 2012$232,000 · 2 in hail · 29 events
- Damaging Winds and Lightning Strike in Tennessee, July 16, 2012$100,000 · 55 kt wind · 3 events
- Damaging Wind and Lightning Strikes in Georgia, July 16, 2012$74,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Georgia, July 16 to 17, 2012$34,000 · 1 in hail · 12 events
- Hail and Damaging Winds in South Dakota, July 16, 2012$35,000 · 1.75 in hail · 10 events
- Flash Flood and Damaging Wind in Arizona, July 16, 20122 injured · $20,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in South Carolina, July 16, 20121 injured · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386308, 386304, 386305.